Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 14, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Mar 6, 2011, 10:41 PM EST for Ulster County, New York. It took effect at Mar 7, 2011, 3:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 10:41 PM EST (03:41 UTC)
- In effect from
- Mar 7, 2011, 3:00 AM EST
- Expired
- Mar 7, 2011, 3:55 PM EST
- In force
- 13 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
County Ulster County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Esopus Creek at Mount Marion (MRNN6). The gauge peaked at 21.13 ft at Mar 7, 2011, 5:00 AM EST.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01364500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
778
WGUS41 KALY 070341
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1041 PM EST SUN MAR 6 2011
NYC111-071541-
/O.NEW.KALY.FL.W.0014.110307T0840Z-110307T2120Z/
/MRNN6.1.ER.110307T0840Z.110307T1200Z.110307T1520Z.NO/
1041 PM EST SUN MAR 6 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE ESOPUS CREEK AT MOUNT MARION.
* FROM LATE TONIGHT UNTIL MONDAY AFTERNOON.
* AT 9 PM SUNDAY THE STAGE WAS...19.2 FEET.
* FLOOD STAGE IS 20 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 3 AM
MONDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 20.5 FEET AROUND 7
AM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 10
AM MONDAY.
* IMPACT...AT 20 FEET...THE ESOPUS BEGINS TO SPILL OVER ITS BANKS.
&&
FLD OBSERVED FORECAST
1 AM 7 AM 1 PM 7 PM 1 AM
LOCATION STG STG DAY TIME MON MON MON MON TUE
MID HUDSON TRIBUTARIES
MOUNT MARION 20.0 19.2 SUN 09 PM 19.6 20.5 19.6 18.9 18.3
$$3 follow-up statements
397
WGUS81 KALY 070800
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
300 AM EST MON MAR 7 2011
NYC111-072000-
/O.EXT.KALY.FL.W.0014.110307T0800Z-110308T0412Z/
/MRNN6.1.ER.110307T0419Z.110307T1200Z.110307T2212Z.NO/
300 AM EST MON MAR 7 2011
THE FLOOD WARNING CONTINUES FOR
THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL THIS EVENING.
* AT 2 AM MONDAY THE STAGE WAS 21 FEET.
* FLOOD STAGE IS 20 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 21.6 FEET BY 7 AM
MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 5 PM
MONDAY.
* IMPACT...AT 22 FEET...FLOODING AFFECTS ABOUT 25 HOMES ON ORLANDO
STREET...BUCKLEY STREET AND SANDY LANE.
&&
FLD OBSERVED FORECAST
7 AM 1 PM 7 PM 1 AM 7 AM
LOCATION STG STG DAY TIME MON MON MON TUE TUE
MID HUDSON TRIBUTARIES
MOUNT MARION 20.0 21.0 MON 02 AM 21.6 20.7 19.7 18.9 18.2
$$403
WGUS81 KALY 071449
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
949 AM EST MON MAR 7 2011
NYC111-080130-
/O.EXT.KALY.FL.W.0014.000000T0000Z-110308T0130Z/
/MRNN6.1.ER.110307T0419Z.110307T0945Z.110307T1930Z.NO/
949 AM EST MON MAR 7 2011
THE FLOOD WARNING CONTINUES FOR
THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL THIS EVENING.
* AT 9 AM MONDAY THE STAGE WAS 20.7 FEET...AND FALLING.
* FLOOD STAGE IS 20 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 2 PM MONDAY.
* IMPACT...AT 20 FEET...THE ESOPUS BEGINS TO SPILL OVER ITS BANKS
&&
FLD OBSERVED FORECAST
1 PM 7 PM 1 AM 7 AM 1 PM
LOCATION STG STG DAY TIME MON MON TUE TUE TUE
MID HUDSON TRIBUTARIES
MOUNT MARION 20.0 20.7 MON 09 AM 20.2 19.4 18.6 18.0 17.5
$$
NYC111-072232-
/O.EXT.KALY.FL.W.0015.000000T0000Z-110307T2232Z/
/ROSN6.1.ER.110307T0606Z.110307T1000Z.110307T1632Z.NO/
949 AM EST MON MAR 7 2011
THE FLOOD WARNING CONTINUES FOR
THE RONDOUT CREEK AT ROSENDALE.
* UNTIL THIS AFTERNOON.
* AT 9 AM MONDAY THE STAGE WAS 18.2 FEET...AND FALLING.
* FLOOD STAGE IS 18 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 11 AM MONDAY.
* IMPACT...AT 18 FEET...THE RIVER FLOODS US ROUTE 209 NEAR ACCORD.
&&
FLD OBSERVED FORECAST
1 PM 7 PM 1 AM 7 AM 1 PM
LOCATION STG STG DAY TIME MON MON TUE TUE TUE
MID HUDSON TRIBUTARIES
ROSENDALE 18.0 18.2 MON 09 AM 17.8 17.1 16.3 15.8 15.2
$$960
WGUS81 KALY 072055
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EST MON MAR 7 2011
NYC111-072125-
/O.CAN.KALY.FL.W.0014.000000T0000Z-110308T0130Z/
/MRNN6.1.ER.110307T0419Z.110307T0945Z.110307T1835Z.NO/
355 PM EST MON MAR 7 2011
THE FLOOD WARNING IS CANCELLED FOR
THE ESOPUS CREEK AT MOUNT MARION.
* AT 3 PM MONDAY THE STAGE WAS 19.7 FEET...AND FALLING.
* FLOOD STAGE IS 20 FEET.
* A FLOOD WARNING FOR SMALL STREAM AND POOR DRAINAGE FLOODING IN
ULSTER COUNTY REMAINS IN EFFECT.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME MON TUE TUE TUE TUE
MID HUDSON TRIBUTARIES
MOUNT MARION 20.0 19.7 MON 03 PM 19.2 18.6 18.0 17.5 16.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Mar 6, 7:33 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 6, 7:33 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
733 PM EST SUN MAR 6 2011
.SYNOPSIS...
LOW PRESSURE WILL INTENSIFY AND MOVE NORTHEAST FROM
DELMARVA TONIGHT TO THE GULF MAINE LATE MONDAY. IT WILL DRAW COLD
AIR INTO THE REGION IN ITS WAKE. HIGH PRESSURE WILL RIDGE INTO THE
THE NORTHEAST MONDAY NIGHT INTO WEDNESDAY. ANOTHER STORM WILL MOVE
THROUGH THE GREAT LAKES REGION MID TO LATE IN THE WEEK BRINGING
ANOTHER THREAT OF SIGNIFICANT PRECIPITATION.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
AS OF 730 PM...AREA REALLY GETTING POUNDED BY A STORM MOVING
QUICKLY OVER EASTERN VIRGINIA...NORTHEAST NEAR THE I-95 CORRIDOR.
THIS STORM WAS LIFTING EXCEPTIONALLY MOIST AIR (DEWPOINTS OVER 60
DEGREES) OVER AN INCREASE SHALLOW ARCTIC AIR MASS WITH
TEMPERATURES AT OR BELOW FREEZING. THE RESULT HAS BEEN HEAVY RAIN
TO THE SOUTHEAST OF CAPITAL DISTRICT...FREEZING RAIN IN THE
CAPITAL DISTRICT...SLEET JUST TO THE NORTHWEST OF THE TRI-CITY
AREAS...SNOW FROM GLENS FALLS AND POINTS NORTH AND WEST FROM
THERE.
THE ARCTIC FRONT WENT THROUGH POUGHKEEPSIE DURING THE PAST
HOUR...DROPPING TEMPS THERE FROM 50 TO 37 IN LESS THAN AN HOUR
WITH GUSTS TO 35 MPH!
THIS MIGHT TURN OUT TO BE OUR MOST CHALLENGING STORM OF THE WINTER
THAT WILL NOT LET UP. THERE ARE PLENTY OF FLOODING ISSUES TO THE
SOUTH AND EAST OF ALBANY...ICING CONCERNS LOCALLY WHICH COULD VERY
WELL LEAD TO WIDESPREAD POWER OUTAGES...AND THE SNOW NORTHWEST.
ICE HAS ACCRETED A TENTH OF AN INCH OR MORE LOCALLY...WHILE 2
INCHES OF SNOW HAS FALLEN IN AMSTERDAM (PLEASE REFER TO OUR PUBLIC
INFORMATION STATEMENT) FOR ALL OUR CURRENT REPORTS.
WE HAVE ADDED DUTCHESS AND NORTHWEST LITCHFIELD COUNTY TO
ADVISORIES SINCE THE COLD AIR HAS ALREADY WORKED DOWN THERE.
TEMPERATURES SHOULD APPROACH FREEZING BY 10 PM. BY THAT
TIME...LOOK FOR FREEZING RAIN TO SWITCH TO SLEET AND SNOW IN THE
CAPITAL DISTRICT...AND ALL SNOW FURTHER NORTH AND WEST. THERE IS
STILL A LOT OF PRECIPITATION THAT WILL TRAVERSE ACROSS
REGION...PROBABLY AN ADDITIONAL INCH (OR MORE) TONIGHT WITH SOME
AREAS CLOSER TO TWO INCHES.
BY 10 PM...LOOK FOR 3-6 INCHES OF ADDITIONAL SNOW ACCUMULATIONS
WELL NORTHWEST OF ALBANY...1-3 INCHES OF SNOW AND SLEET TO ABOUT
ALBANY...WITH UP TO A QUARTER OF AN INCH OF ICE ACCRETION. FURTHER
SOUTH...LOOK FOR ABOUT HALF AN INCH OF ADDITIONAL
RAINFALL...ADDING MORE RUNOFF TO THE RIVERS...AND EVENTUALLY
CHANGING TO FREEZING RAIN SOUTHWARD TO ABOUT POUGHKEEPSIE.
*********PREVIOUS NEAR TERM FORECAST****************
CDFNT FM PT JERVIS TO SVT. SFC LOW ORGANIZING OVER DELMARVA WILL
INTENSIFY AND MOVE NORTHEAST. FAST MOVING 500HPA SHORT WAVE TROF
WILL AIDE IN THE SFC LOW INTENSIFICATION PROCESS. SHALLOW COLD
LAYER BEHIND COLD FRONT WILL DEEPEN AS ANNA FRONT TYPE PRECIPITATION
CONTINUES WITH TRANSITION TO ZR/IP THAN SNOW. PTYPE ALREADY SNOW
OVER ADIRONDACKS AND W MHWK VLY. FURTHER EAST RAIN WILL PERSIST
AND FLOOD WATCHES AND WARNINGS REMAIN.
GRIDS USE A BLEND OF NAM/GFS GUIDANCE...AND HPC QPF. GRADUALLY
DURING THE EVENING PTYPE WILL TRANSITION TO MIX THEN SNOW SNOW IN
ALL BUT THE MOST SOUTHEAST ZONES.
OUR CONFIDENCE ON PTYPE REMAINS LOWER THAN DESIRED. EXPANDED
WINTER STORM WARNINGS ONE TIER OF COUNTIES FURTHER SOUTH MAINLY
FOR SNOW DUE TO HIGH QPFS AND TMPS ALREADY CLOSING IN ON FREEZING
IN ALB. TRANSITIONAL PERIOD OF ZR/IP SHOULD LAST 1-3 HOURS.
STORM DEPARTS MONDAY WITH PCPN TAPERING OFF.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
FAIRLY QUIET INTERIM PERIOD IN WAKE OF SFC LOW AS 500HPA RIDGE
BUILDS OVER THE EASTERN SEABOARD...BUT RESULTS IN A COLD HIGH OVER
QUEBEC RIDGING SOUTH. SOME PATCHY WAA MIDS CLOUDS DRIFT NE ON ITS
WEST SIDE. BUT GENERALLY FAIR AND PC/CLEAR WITH BLO NORMAL TEMPS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
BOTH THE LATEST 12 UTC ECMWF/GFS SHOW LOW PRESSURE WILL PASS WEST OF
THE REGION FOR THURSDAY INTO FRIDAY. THERE MAY BE A BRIEF PERIOD OF
SNOW OR MIXED PRECIP ON THE FRONT END OF THE PRECIP FOR THURSDAY
MORNING...BEFORE SOUTHERLY WINDS AHEAD OF THE STORM ALLOW FOR TEMPS
TO RISE ABOVE FREEZING IN ALL AREAS AND TURN PRECIP OVER TO RAIN.
HAVE GONE WITH LIKELY POPS FOR THURSDAY INTO THURSDAY NIGHT FOR A
PERIOD OF STEADY RAIN.
THE MODELS DISAGREE ON THE ENDING OF THE PRECIP...WITH THE GFS A BIT
QUICKER IN MOVING THE COLD FRONT THROUGH THE REGION BY FRIDAY
MORNING. WILL GO WITH HIGH CHC POPS FOR FRIDAY. DEPENDING ON HOW
QUICKLY THE STORM MOVES THROUGH...AND JUST HOW QUICKLY COLDER AIR
CAN WRAP IN ON THE BACKSIDE OF THE STORM...THERE IS THE POTENTIAL
FOR A CHANGE OVER BACK TO SNOW BEFORE ENDING FOR SOME POINT LATE
FRIDAY INTO FRIDAY NIGHT...ESP IF THE ECMWF SCENARIO IS CORRECT.
WILL GO WITH CHC POPS FOR RAIN/SNOW FOR LATE FRIDAY INTO FRIDAY
NIGHT TO ACCOUNT FOR THIS POSSIBILITY.
THE MODELS CONTINUE TO SHOW DIFFERENCES INTO THE WEEKEND...AT BOTH
THE SFC AND ALOFT. THE ECMWF LINGERS THE UPPER LOW FROM THE LATE
WEEK STORM OVER OUR REGION INTO THE WEEKEND...WHILE THE GFS SHOWS A
CUTOFF AND SFC STORM MEANDERING OFF THE MID ATLANTIC COAST. EITHER
SCENARIO WOULD WARRANT LOW CHC OR SLIGHT CHC POPS...SO WILL GO WITH
A CHC OF SHOWERS OVER THE WEEKEND...WITH P-TYPE ELEVATION OR
DIURNALLY DEPENDENT. DAYTIME TEMPS LOOK TO REACH THE 40S IN MOST
AREAS...WITH 20S TO LOW 30S FOR MINS.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
ALL THE TAFS WILL BE SIGNIFICANTLY IMPACTED BY THE LATEST WINTER
STORM.
LOOK FOR MAINLY IFR OR LOW IFR CONDITIONS TONIGHT...AND EVEN DOWN
TO VERY LOW CONDITIONS LATER TONIGHT AT KGFL/KALB.
KPOU...THE COLD FRONT HAS GONE THROUGH. LOOK FOR RAIN...CHANGING
TO FREEZING RAIN LATER TONIGHT.
KALB...FREEZING RAIN...HEAVY AT TIMES...SHOULD TRANSITION TO SLEET
AND THEN EVENTUALLY SNOW LATER TONIGHT.
KGFL...SNOW...HEAVY AT TIMES TONIGHT.
CONDITIONS AT ALL AIRPORTS WILL VERY SLOWLY IMPROVE BACK TO
VFR...FIRST AT KPOU AROUND THE PEAK MORNING TIME...KALB LATER IN THE
MORNING AND KGFL AT A SIMILAR TIME.
A NORTH WIND WILL CONTINUE TONIGHT AT ALL TERMINAL...GUSTING UP TO
25KTS AT TIMES. THE WIND WILL TURN NORTHWEST TOMORROW...GUSTING UP
TO 25KTS ESPECIALLY AT KALB.
OUTLOOK...
MON...IMPROVING TO VFR...CHC OF LINGERING SNOW IN THE MORNING.
MON NGT-WED...VFR...NO SIG WX.
WED NITE...VFR/MVFR. CHC -SN/-RA
THU-FRI...MVFR-IFR. CHC -SN/-RA.
&&
.HYDROLOGY...
A FLOOD WATCH IS FOR THE REGION SOUTH OF THE ADIRONDACKS FOR THE
POSSIBILITY OF FLOODING MOSTLY DUE TO ICE BREAKUP AND JAMMING IN
THE RIVERS RESULTING FROM THE MELTING AND RAIN EARLIER TODAY. ALSO
FLOODING MAY BE A PROBLEM ON SOME OF THE RIVERS SOUTH AND EAST OF
THE ALBANY AREA...INCLUDING THE METTAWEE...HOOSIC... AND THE
HOUSATONIC...FROM RAIN AND SNOWMELT. A COMBINATION OF TEMPERATURES
WARMING INTO THE 40S AND 50S LAST NIGHT AND TODAY ALONG WITH RAIN
FROM A COLD FRONT PASSING THROUGH THE REGION HAS MELTED SOME OF
THE HEAVY SNOW COVERING THE REGION ALONG WITH ADDITIONAL RUNOFF
FROM THE RAIN. THE FRONT EXTENDED FROM SOUTHWESTERN VERMONT TO
NEAR THE DELAWARE GAP LATE SUNDAY AFTERNOON...AND IT WILL CONTINUE
TO SLOWLY MOVE EASTWARD. MEANWHILE A LOW MOVING UP THE EAST COAST
WILL CONTINUE TO PUMP MOISTURE FROM OFF THE OCEAN INTO THE REGION.
ALONG AND JUST WEST OF THE FRONT...THERE WILL BE A WINTRY MIX OF
SLEET
FREEZING RAIN...AND POSSIBLE SNOW...WITH SNOW WEST AND
NORTH OF THAT...AND RAIN...LIKELY TO BE HEAVY AT TIMES...SOUTH
AND EAST OF THE FRONT.
SEVERAL INCHES OF HEAVY WET SNOW ARE POSSIBLE AS COLDER AIR
MOVES INTO THE CAPITAL REGION...EASTERN CATSKILLS...N-CNTRL
TACONICS...AND WESTERN NEW ENGLAND TONIGHT...CHANGES RAIN
FIRST TO A WINTRY MIX AND THEN TO SNOW. RAIN THAT HAS ALREADY
FALLEN AND MELTING SNOW HAS ALREADY BROUGHT SEVERAL RIVERS
CLOSE TO OR OVER THEIR BANKS. IN ADDITION...AS FLOWS AND
WATER LEVELS INCREASE...ICE ON THE RIVERS IS LIKELY TO BREAK
UP. ICE JAMMING COULD THEN OCCUR WHICH COULD CAUSE FLOODING
WITH LOWER FLOWS THAN IF THE CHANNELS WERE CLEAR.
THE COLDER AIR ON MONDAY WILL ALLOW THE RIVERS TO SLOWLY LEVEL OFF
AND THEN BEGIN TO RECEDE THROUGHOUT THE DAY. DRIER WEATHER IS
EXPECTED FOR TUESDAY AND WEDNESDAY AS HIGH PRESSURE BUILDS INTO
THE REGION.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 7 AM EST MONDAY FOR CTZ001-013.
WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR CTZ001.
NY...FLOOD WATCH UNTIL 7 AM EST MONDAY FOR NYZ038>041-043-047>054-
058>061-063>066-082>084.
WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR NYZ059>061-
063>066.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR NYZ032-033-
038>043-047>054-058-082>084.
MA...FLOOD WATCH UNTIL 7 AM EST MONDAY FOR MAZ001-025.
WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR MAZ001-025.
VT...FLOOD WATCH UNTIL 7 AM EST MONDAY FOR VTZ013>015.
WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR VTZ014-015.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR VTZ013.
&&
NEAR TERM...HWJIV/SNYDER
AVIATION...HWJIVHazardous weather outlook, Mar 6, 4:33 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 433 PM EST SUN MAR 6 2011 NYZ032-033-042-072145- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- 433 PM EST SUN MAR 6 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SPRING STORM MAY BRING SIGNIFICANT PRECIPITATION WEDNESDAY NIGHT INTO FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ038>041-043-047-048-051-082-083-072145- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- NORTHERN FULTON-SOUTHEAST WARREN- 433 PM EST SUN MAR 6 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY... ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SPRING STORM MAY BRING SIGNIFICANT PRECIPITATION WEDNESDAY NIGHT INTO FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ049-050-052>054-084-VTZ013-072145- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-SOUTHERN WASHINGTON-BENNINGTON- 433 PM EST SUN MAR 6 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY... ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SPRING STORM MAY BRING SIGNIFICANT PRECIPITATION WEDNESDAY NIGHT INTO FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CTZ001-013-NYZ064>066-072145- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- 433 PM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SPRING STORM MAY BRING SIGNIFICANT PRECIPITATION WEDNESDAY NIGHT INTO FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MAZ001-025-NYZ059>061-063-VTZ014-015-072145- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-WESTERN WINDHAM- EASTERN WINDHAM- 433 PM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SPRING STORM MAY BRING SIGNIFICANT PRECIPITATION WEDNESDAY NIGHT INTO FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ058-072145- WESTERN GREENE- 433 PM EST SUN MAR 6 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY... ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SPRING STORM MAY BRING SIGNIFICANT PRECIPITATION WEDNESDAY NIGHT INTO FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Mar 6, 6:05 PM EST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 605 PM EST SUN MAR 6 2011 NYZ048>053-070115- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- INCLUDING THE CITIES OF...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY 605 PM EST SUN MAR 6 2011 ...FREEZING RAIN IMPACTING THE GREATER CAPITAL REGION THIS EVENING... FREEZING RAIN HAS ALREADY BEGUN TO OCCUR ACROSS THE GREATER CAPITAL REGION...WITH A LIGHT COATING OF ICE ALREADY ACCRETED IN SOME PLACES. WITH TEMPERATURES CONTINUING TO DROP...FREEZING RAIN AND SLEET IS EXPECTED TO IMPACT THE AREA THROUGH AT LEAST 8 PM...WITH UP TO TWO TENTHS OF AN INCH OF ICE ACCRETION POSSIBLE. SOME SNOW WILL BEGIN TO MIX IN WITH THE PRECIPITATION BY 8 PM AS WELL. IF DRIVING OR WALKING...PLEASE USE CAUTION. FRUGIS/SND
Special weather statement, Mar 6, 7:59 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 759 PM EST SUN MAR 6 2011 NYZ049-050-052>054-059>061-VTZ013-070300- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-BENNINGTON- INCLUDING THE CITIES OF...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALBANY...TROY... HOOSICK FALLS...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...BENNINGTON 759 PM EST SUN MAR 6 2011 ...PREPARE FOR POSSIBLE POWER OUTAGES... FREEZING RAIN...MIXING WITH SLEET AT TIMES...CONTINUES ACROSS THE GREATER CAPITAL DISTRICT...SOUTH TO COLUMBIA COUNTY AS WELL AS EAST TO BENNINGTON COUNTY. IN MOST PLACES...TEMPERATURES HAVE FALLEN BELOW THE FREEZING MARK. ICE ACCRETION HAS LOCALLY BUILT TO AROUND A TENTH OF AN INCH...MAINLY OVER THE IMMEDIATE GREATER CAPITAL DISTRICT...AND WILL LIKELY CONTINUE FOR AWHILE THIS EVENING. ICE ACCRETION AMOUNTS OF A QUARTER TO POSSIBLY HALF AN INCH WILL TAKE PLACE BEFORE THE FREEZING RAIN CHANGES TO SLEET AND SNOW. ROADS WILL CONTINUE TO BECOME VERY SLIPPERY. THE COMBINATION OF ICE...AND EVENTUALLY SNOW...LOOKS INCREASINGLY LIKELY TO RESULT IN POWER OUTAGES ACROSS THE REGION. IT IS BEST TO PREPARE FOR POWER OUTAGES NOW BY MAKING SURE YOU HAVE FLASHLIGHTS AVAILABLE AND PERHAPS TURN THE HEAT UP.
Local storm report, Mar 6, 10:34 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1034 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLOOD ULSTERVILLE 41.63N 74.34W
03/06/2011 ULSTER NY TRAINED SPOTTER
ULSTERVILLE RD IS UNDERWATER DUE TO HEAVY RAIN. SOME
FLOODING FROM SHAWANGUNK KILL.
&&
TWASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:13 PM EST | Areal Flood Warning | ALY | Columbia, Dutchess, Greene, Ulster | 12 hr |
| Mar 6, 10:33 PM EST | River Flood Warning | ALY | Dutchess | 34 hr |
| Mar 6, 11:20 PM EST | River Flood Warning | ALY | Ulster | 14 hr |
| Mar 7, 6:58 AM EST | Areal Flood Warning | ALY | Columbia, Dutchess, Greene, Ulster | 24 hr |
| Mar 7, 6:58 AM EST | Areal Flood Warning | ALY | Fulton, Herkimer | 5 hr |
| Mar 7, 8:28 AM EST | Areal Flood Warning | ALY | Hamilton | 6 hr |
| Mar 7, 9:37 AM EST | River Flood Warning | ALY | Herkimer, Oneida | 23 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.